MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012453-08
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left main coronary artery with mild calcification and 70% stenosis.A non-abbott guide catheter extension was advanced and pre-dilation was performed with an unspecified non-compliant (nc) balloon.A xience sierra stent was implanted.The 4.0x8mm nc trek balloon dilatation catheter (bdc) was prepared for post dilatation and was flushed; however, the protective sheath was not removed prior to flushing.Resistance was felt when removing the protective sheath, and it was unable to be removed.A 4.0x12 nc trek bdc was then used to continue the procedure, as a second 4.0x8mm nc trek was not available.There was no patient involvement and no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported that the balloon dilatation catheter (bdc) was prepped prior to the sheath being removed.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instructions for use ifu, states: complete the following steps to prepare the nc trek rx coronary dilatation catheter for use: slide the protective sheath off the balloon prior to performing air aspiration.The investigation was unable to determine a conclusive cause for the reported difficulty.Possible factors that may contribute to difficulty removing the protective sheath may include, but not limited to, manufacturing, normal variation within the manufacturing process or protective sheath removal technique.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20363743
Report Number2024168-2024-11696
Device Sequence Number17116063
Product Code LOX
UDI-Device Identifier08717648152054
UDI-Public(01)08717648152054(17)260430(10)30515G1
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number1012453-08
Device Catalogue Number1012453-08
Device Lot Number30515G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2024
Initial Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown